Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Detroit, MI

June 17, 2013Genesee County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 17, 2013, 3:14 PM EDT for Genesee County, Tuscola County, Michigan. It was in force for 76 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 3:14 PM EDT (19:14 UTC)
Expired
Jun 17, 2013, 4:30 PM EDT
In force
76 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Genesee County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 3:35 PM EDTTSTM WND DMG1 S Clio, MILARGE TREE DOWN BETEEEN WILSON AND BINGHAM ROADS.
Jun 17, 3:35 PM EDTTSTM WND DMG6 Sse Birch Run, MIDOWNED TREES AND POWER LINES AT THE CLIO FIRE DEPARTMENT.
Jun 17, 3:35 PM EDTHAIL 0.756 Sse Birch Run, MIDIME SIZE HAIL AT CLIO FIRE DEPARTMENT
Jun 17, 3:53 PM EDTTSTM WND DMG5 Nw Davison, MI2 FOOT DIAMETER TREE DOWN AND STRUCTURAL DAMAGE TO GARAGE ROOF
Jun 17, 4:00 PM EDTHAIL 1.754 Nw Davison, MISMALL BRANCHES ALSO REPORTED DOWN. RADAR ESTIMATED TIME.
Jun 17, 4:00 PM EDTHAIL 25 Nnw Davison, MIRADAR ESTIMATED TIME
Jun 17, 4:01 PM EDTTSTM WND DMG1 E Davison, MI1 FOOT DIAMETER TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS53 KDTX 171914
SVRDTX
MIC049-157-172030-
/O.NEW.KDTX.SV.W.0039.130617T1914Z-130617T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
314 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHWESTERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 430 PM EDT

* AT 310 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF BRIDGEPORT...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTROSE AROUND 325 PM EDT.
  CLIO AROUND 335 PM EDT.
  MOUNT MORRIS AND THETFORD TOWNSHIP AROUND 340 PM EDT.
  GENESEE AND OTISVILLE AROUND 345 PM EDT.
  DAVISON AND BURTON AROUND 355 PM EDT.
  ATLAS AROUND 400 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  VASSAR...             SWARTZ CREEK...       OTISVILLE...
  MOUNT MORRIS...       MONTROSE...           MILLINGTON...
  GRAND BLANC...        GOODRICH...           GAINES...
  FLUSHING...           FLINT...              DAVISON...
  CLIO...               BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4323 8369 4342 8370 4333 8335 4324 8335
      4323 8346 4288 8346 4286 8392 4322 8393
TIME...MOT...LOC 1914Z 309DEG 34KT 4330 8392

HAIL...1.75IN
WIND...70MPH

$$

SF/RBP
5 follow-up statements
862 
WWUS53 KDTX 171925
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
325 PM EDT MON JUN 17 2013

MIC049-157-172030-
/O.CON.KDTX.SV.W.0039.000000T0000Z-130617T2030Z/
GENESEE MI-TUSCOLA MI-
325 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCOLA AND GENESEE COUNTIES UNTIL 430 PM EDT...

AT 323 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIRCH RUN...
AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIO AROUND 335 PM EDT.
  THETFORD TOWNSHIP AND MOUNT MORRIS AROUND 340 PM EDT.
  GENESEE AND OTISVILLE AROUND 345 PM EDT.
  BURTON AROUND 350 PM EDT.
  DAVISON AROUND 355 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  VASSAR...             SWARTZ CREEK...       OTISVILLE...
  MOUNT MORRIS...       MONTROSE...           MILLINGTON...
  GRAND BLANC...        GOODRICH...           GAINES...
  FLUSHING...           FLINT...              DAVISON...
  CLIO...               BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4323 8369 4342 8370 4333 8335 4324 8335
      4323 8346 4288 8346 4286 8392 4322 8393
TIME...MOT...LOC 1925Z 309DEG 34KT 4323 8381

HAIL...1.75IN
WIND...70MPH

$$

SF/RBP
269 
WWUS53 KDTX 171934
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 PM EDT MON JUN 17 2013

MIC049-157-172030-
/O.CON.KDTX.SV.W.0039.000000T0000Z-130617T2030Z/
GENESEE MI-TUSCOLA MI-
334 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCOLA AND GENESEE COUNTIES UNTIL 430 PM EDT...

AT 331 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLIO...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THETFORD TOWNSHIP AND MOUNT MORRIS AROUND 340 PM EDT.
  GENESEE AND OTISVILLE AROUND 345 PM EDT.
  DAVISON AROUND 355 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SWARTZ CREEK...       OTISVILLE...          MOUNT MORRIS...
  MONTROSE...           MILLINGTON...         GRAND BLANC...
  GOODRICH...           GAINES...             FLUSHING...
  FLINT...              DAVISON...            CLIO...
  BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4322 8393 4322 8370 4337 8370 4333 8335
      4324 8335 4323 8346 4288 8346 4286 8392
TIME...MOT...LOC 1934Z 310DEG 33KT 4319 8370

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

SF/RBP
957 
WWUS53 KDTX 171946
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT MON JUN 17 2013

MIC049-157-172030-
/O.CON.KDTX.SV.W.0039.000000T0000Z-130617T2030Z/
GENESEE MI-TUSCOLA MI-
346 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCOLA AND GENESEE COUNTIES UNTIL 430 PM EDT...

AT 340 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
MORRIS...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. MULTIPLE REPORTS OF GOLF BALL     
         SIZE HAIL AND DOWNED TREES ACROSS SAGINAW COUNTY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GENESEE AND FLINT AROUND 350 PM EDT.
  DAVISON AND BURTON AROUND 400 PM EDT.
  ATLAS AROUND 410 PM EDT.
  GOODRICH AROUND 415 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SWARTZ CREEK...       OTISVILLE...          MOUNT MORRIS...
  MILLINGTON...         GRAND BLANC...        GOODRICH...
  FLUSHING...           FLINT...              DAVISON...
  CLIO...               BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4322 8379 4322 8369 4333 8370 4329 8335
      4324 8335 4323 8346 4288 8346 4292 8392
      4312 8393
TIME...MOT...LOC 1945Z 314DEG 29KT 4313 8365

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

SF
238 
WWUS53 KDTX 171956
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT MON JUN 17 2013

MIC157-172006-
/O.CAN.KDTX.SV.W.0039.000000T0000Z-130617T2030Z/
TUSCOLA MI-
356 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TUSCOLA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4308 8368 4321 8364 4322 8351 4322 8346
      4288 8346 4288 8347 4292 8376
TIME...MOT...LOC 1956Z 314DEG 29KT 4307 8356

$$

MIC049-172030-
/O.CON.KDTX.SV.W.0039.000000T0000Z-130617T2030Z/
GENESEE MI-
356 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GENESEE COUNTY UNTIL 430 PM EDT...

AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF DAVISON...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATLAS AROUND 410 PM EDT.
  GOODRICH AROUND 415 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          GRAND BLANC...        GOODRICH...
  FLINT...              DAVISON...            BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4308 8368 4321 8364 4322 8351 4322 8346
      4288 8346 4288 8347 4292 8376
TIME...MOT...LOC 1956Z 314DEG 29KT 4307 8356

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

SF/RBP
381 
WWUS53 KDTX 172013
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 PM EDT MON JUN 17 2013

MIC049-172023-
/O.CAN.KDTX.SV.W.0039.000000T0000Z-130617T2030Z/
GENESEE MI-
413 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENESEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4308 8368 4321 8364 4322 8351 4322 8346
      4288 8346 4288 8347 4292 8376
TIME...MOT...LOC 2013Z 314DEG 29KT 4297 8343

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:00 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 17, 1:00 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 PM EDT MON JUN 17 2013

.AVIATION...

//DISCUSSION...

COLD FRONT DRAPED NEAR MBS TO LDM HAS STALLED OUT SOME WITH -TSRA
ORIENTED ALONG AND AHEAD OF THE FRONT. SURFACE OBS IN NORTHERN MI
HAVE CONFIRMED THAT INDICATE THE ACTIVITY IS HIGH-BASED WITH CLOUD
BASES NEAR 5-7.5K FEET. THIS WILL KEEP THE TAFS IN VFR MODE THROUGH
THE FORECAST...DESPITE THE POSSIBILITY FOR SHORT PERIODS OF VIS
DROPPING TO 5SM OR LESS WITHIN STRONGER STORMS. COLD AND DRY
ADVECTION COUPLED WITH A TIGHT PRES GRADIENT INTO TUES WILL BRING
WIND GUSTS OVER 20KT.

FOR DTW...THE PROBABILITY FOR THUNDERSTORMS TO IMPACT THE TERMINAL
WITH THE COLD FRONTAL PASSAGE CURRENTLY REMAINS TOO LOW TO INCLUDE
IN THE TAFS. FROPA LOOKS TO OCCUR AROUND 01-03Z.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN CEILINGS BELOW 5000 FT THIS AFTERNOON THROUGH
TONIGHT.

* LOW CONFIDENCE IN THUNDERSTORM POTENTIAL LATE THIS AFTERNOON
THROUGH TONIGHT.

&&

.PREV DISCUSSION...ISSUED 343 AM EDT MON JUN 17 2013

SHORT TERM...TODAY AND TONIGHT

GRADUAL HEIGHT FALLS SPREADING ACROSS THE UPPER GREAT LAKES EARLY
THIS MORNING...PROMPTED BY NUMEROUS WEAK PV FILAMENTS SHREDDING OFF
A PRIMARY SHORTWAVE NOTED ON WATER VAPOR EJECTING INTO NORTHERN
MINNESOTA.  THIS PROCESS WILL ALLOW A COLD FRONTAL BOUNDARY
CURRENTLY ANALYZED DRIFTING ACROSS NORTHERN LOWER MICHIGAN TO
PROGRESSIVELY SETTLE SOUTHWARD ACROSS SE MICHIGAN OVER THE NEXT 24
HOURS.  THESE WEAKER IMPULSES WORKING ACROSS A STEEPER MID LEVEL
LAPSE RATE ENVIRONMENT SEEMINGLY DRIVING THE ONGOING WIDELY
SCATTERED SHOWER ACTIVITY TRANSLATING FROM THE UPPER MS VALLEY INTO
NORTHERN/CENTRAL LOWER...AND WILL PROVIDE A LOWER END POTENTIAL FOR
POCKETS OF LIGHT PRECIPITATION TO IMPACT THE CORRIDOR NORTH OF I-69
DURING THE EARLY PART OF THE DAY.

GREATER PROSPECTS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL FOCUS
INTO THE AFTERNOON AND EVENING PERIOD...AS THE ADVANCING FRONTAL
SLOPE ENTERS THE FORECAST AREA COINCIDENT WITH THE PEAK HEATING
CYCLE.  SOLID WINDOW WILL EXIST TO CAPITALIZE ON DAYTIME HEATING
GIVEN THE FRONTAL TIMING...A HIGH DEGREE OF PRE-FRONTAL INSOLATION
WORKING INTO A WELL MIXED WEST-SOUTHWEST FLOW AND RELATIVELY DRY
BOUNDARY LAYER WILL BRING HIGHS INTO THE 80 TO 85 DEGREE RANGE
ACROSS ALL BUT THE FAR NORTH.  THIS DEGREE OF WARMTH APPEARS
NECESSARY TO OVERCOME THE APPARENT LACK OF BETTER LOW LEVEL
MOISTURE /DEWPOINTS MID-UPPER 50S/.  THIS SUGGESTS CONVECTIVE
INITIATION WILL REQUIRE A GOOD PORTION OF THE DAY...DEVELOPMENT/
EXPANSION MOST FAVORED AFTER 20Z AS MLCAPE VALUES APPROACH 1500 J/KG
INVOF INCREASING FRONTAL CONVERGENCE ACROSS NORTHERN SECTIONS OF THE
AREA.  A SUPPRESSED HEIGHT FIELD WILL MAINTAIN STEEP MID LEVEL LAPSE
RATES THROUGH THIS TIME...PROVIDING A FAVORABLE ENVIRONMENT FOR
CONVECTION TO QUICKLY ATTAIN BETTER UPDRAFT STRENGTH WHERE THE LOW
LEVEL THERMODYNAMICS BECOME SUPPORTIVE.  A STRONG AND LARGELY
UNIDIRECTIONAL MID LEVEL WIND FIELD WILL BE IN PLACE...YIELDING 0-6
KM BULK SHEAR PUSHING 45 KNOTS.  AT THE VERY LEAST...GIVEN THIS WIND
FIELD AND LOWER FREEZING LEVELS...AN ISOLATED RISK FOR SEVERE WIND
GUSTS AND HAIL WILL EXIST.  THERE IS CERTAINLY THE POTENTIAL WITHIN
THIS SETUP FOR A MORE ORGANIZED CONVECTIVE EPISODE TO EVOLVE AND
EXPAND SOUTH/EAST WITH TIME THROUGH THE LATE EVENING HOURS.

DESPITE THE GRADUAL EROSION OF THE INSTABILITY RESERVOIR UNDER
NOCTURNAL COOLING INFLUENCES...INFUSION OF SLIGHTLY BETTER MID LEVEL
DYNAMICS AS THE MAIN SHORTWAVE SHEARS ACROSS THE FRONTAL BOUNDARY
WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN
SECTIONS INTO TONIGHT.  MODERATE POST-FRONTAL COOLING WITHIN
DEVELOPING NORTHEAST LOW LEVEL FLOW WILL PROVIDE A NOTICEABLE
DOWNWARD ADJUSTMENT TO TEMPERATURES TOWARD THE NORTH.  LOWS RANGING
FROM LOWER 50S NORTH TO NEAR 60 NEAR THE OHIO BORDER.

LONG TERM...TUESDAY THROUGH SUNDAY

LONGWAVE FEEDBACK ASSOCIATED WITH THE LARGE CLOSED LOW ENCROACHING
ON THE PAC NW WILL RESULT IN A GENERAL PATTERN OF LARGE SCALE HEIGHT
RISES OVER THE CENTRAL US/GREAT LAKES THROUGH THE FIRST HALF OF THE
WEEK. THIS WILL MAINTAIN SURFACE HIGH PRESSURE AND NORMAL LATE JUNE
TEMPERATURES OF 75-80 DEGREES FOR A DECENT STRETCH OF WARM/DRY SE MI
SUMMER WEATHER. THE SHEAR MAX CURRENTLY NOTED OVER SOUTHERN
SASKATCHEWAN DIVING INTO THE NORTHERN PLAINS THIS MORNING WILL PASS
JUST SOUTH OF THE AREA ON TUESDAY, BUT SHOULD BE OF LITTLE
CONSEQUENCE, ASIDE FROM SOME MODULATION OF LOCAL CLOUD COVER, SINCE
MONDAY'S SFC BAROCLINIC ZONE WILL HAVE ALREADY EASED WELL SOUTH OF
THE AREA. LONGWAVE RIDGING ENTRENCHED OVER THE CENTRAL CONUS IS THEN
PROGGED TO GET A NOTEWORTHY BOOST FOR THE LATTER HALF OF THE WEEK AS
BROAD ANTICYLONIC NOTED INVOF 25N/130W EAST OF HAWAII IS ENTRAINED
INTO PREVAILING SW UPPER FLOW. H5 HEIGHTS ARE PROGGED BY THE 00Z
ECMWF TO BUILD TO 595DM OVER TX BY FRIDAY AFTERNOON AS A RESULT.
LOCALLY, CONTINUED NORTHWEST FLOW ALOFT AND DOMINANCE OF SURFACE
HIGH PRESSURE IS FORECAST TO MAINTAIN NEAR NORMAL TEMPERATURES INTO
THE WEEKEND, WHEN THE PATTERN WILL POTENTIALLY BECOME RIPE WITH
CONVECTIVE POTENTIAL GIVEN SOUTHEAST MICHIGAN'S FAVORABLE LOCATION
ALONG THE EDGE OF THE CAP & ALONG THE LOW-LEVEL INSTABILITY GRADIENT.
THEREFORE, NO CHANGES NECESSARY TO INHERITED CHANCE POPS SAT-MON.

MARINE...

FAVORABLE MARINE CONDITIONS WILL PERSIST ACROSS AREA WATERWAYS
THROUGH THE EARLY PORTION OF THE DAY.  THE APPROACH OF A COLD FRONT
WILL BRING A CHANCE OF THUNDERSTORMS FROM MID AFTERNOON THROUGH
TONIGHT.  WINDS WILL TURN TO NORTHEASTERLY WITH THE FRONTAL
PASSAGE.  DRY AND STABLE CONDITIONS WITH HIGH PRESSURE TAKING
CONTROL TUESDAY AND WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MM
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 17, 3:39 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 AM EDT MON JUN 17 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-180745-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
339 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA
FROM NORTH TO SOUTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN
DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-180745-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
339 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA
FROM NORTH TO SOUTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN
DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 17, 1:48 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
148 PM EDT MON JUN 17 2013

MIZ047-171830-
MIDLAND-
148 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF COLEMAN...MOVING SOUTHEAST AT 40
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  COLEMAN BY 155 PM EDT...
  OIL CITY BY 200 PM EDT...
  SANFORD BY 210 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SF
Local storm report, Jun 17, 3:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
314 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 W SHIELDS             43.42N 84.11W
06/17/2013  M1.75 INCH       SAGINAW            MI   TRAINED SPOTTER

&&

SCHULTZ

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:16 PM EDTSevere Thunderstorm WarningDTXMidland44 min
Jun 17, 2:30 PM EDTSevere Thunderstorm WarningDTXSaginaw75 min
Jun 17, 2:59 PM EDTTornado WarningDTXSaginaw46 min
Jun 17, 3:53 PM EDTSevere Thunderstorm WarningDTXLapeer67 min
Jun 17, 4:09 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland81 min
Jun 17, 4:23 PM EDTSpecial Marine WarningDTX82 min
Jun 17, 5:00 PM EDTSevere Thunderstorm WarningDTXSaint Clair45 min
Jun 17, 6:27 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw, Tuscola63 min
Jun 17, 6:39 PM EDTSevere Thunderstorm WarningDTXHuron66 min
Jun 17, 7:02 PM EDTSpecial Marine WarningDTX88 min
Jun 17, 7:02 PM EDTSevere Thunderstorm WarningDTXLapeer43 min
Jun 17, 7:22 PM EDTSevere Thunderstorm WarningDTXOakland53 min
Jun 17, 7:39 PM EDTSpecial Marine WarningDTX96 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.